Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 79, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 15, 2007, 9:07 PM EDT for Washington County, Indiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2007, 9:07 PM EDT (01:07 UTC)
- Expired
- May 15, 2007, 9:30 PM EDT
- In force
- 23 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Washington County, IN
The radar
The Louisville radar (KLVX), 83 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1871 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 160107 SVRLMK INC175-160130- /O.NEW.KLMK.SV.W.0079.070516T0107Z-070516T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 907 PM EDT TUE MAY 15 2007 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN WASHINGTON COUNTY IN SOUTH CENTRAL INDIANA... * UNTIL 930 PM EDT... * AT 903 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PLATTSBURG..AND MOVING NORTHEAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PUMPKIN CENTER LAT...LON 3876 8619 3864 8607 3866 8591 3874 8592 $$ JSD
1 follow-up statement
000 WWUS53 KLMK 160125 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 923 PM EDT TUE MAY 15 2007 INC175-160133- /O.EXP.KLMK.SV.W.0079.000000T0000Z-070516T0130Z/ WASHINGTON IN- 923 PM EDT TUE MAY 15 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON COUNTY EXPIRES AT 930 PM EDT... THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER SEVERE. AT 856 PM EDT...A 71 MPH WIND GUST WAS MEASURED 6 MILES NORTH OF SALEM. LAT...LON 3876 8619 3864 8607 3866 8591 3874 8592 $$ JSD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 7:00 PM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, May 15, 7:00 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 700 PM EDT TUE MAY 15 2007 AVIATION (00Z TAFS)... ISOLATED THUNDERSTORMS WILL BE EXITING THE SSF AREA AROUND 00Z. WIDESPREAD THUNDERSTORMS WILL MOVE TOWARDS SDF BY AROUND 04Z...LEXINGTON AROUND 07Z...AND BWG AROUND 04Z. THESE STORMS WILL BE ASSOCIATED WITH A COLD FRONT. SOME STORMS MAY BE STRONG WITH BRIEF IFR CEILINGS AND VISIBILITIES AND GUSTY WINDS. FRONTAL PASSAGE WILL LIKELY BE ACCOMPANIED BY SHOWERS AND MVFR CEILINGS AND A WIND SHIFT TO THE NORTHWEST. FRONT IS EXPECTED TO MOVE ACROSS SDF AROUND 06Z...LEX AROUND 09Z...AND BWG AROUND 08Z. CEILINGS WILL REMAIN MVFR FOR SEVERAL HOURS AFTER FRONTAL PASSAGE. EXPECT SKIES TO PARTIALLY CLEAR AFTER 14Z TOMORROW. JSD && .SHORT TERM (TONIGHT AND WEDNESDAY)... ALL OF THE ACTION IN THE SHORT TERM WILL COME TONIGHT. A COLD FRONT STRETCHING FROM NEAR CHICAGO TO SOUTHWEST MISSOURI EARLY THIS AFTERNOON WILL ADVANCE SOUTHEAST INTO CENTRAL KENTUCKY AFTER MIDNIGHT AND INTO SOUTHEAST KENTUCKY BY 12Z. A LINE OF THUNDERSTORMS AHEAD OF THE FRONT SHOULD ARRIVE OVER SOUTH CENTRAL INDIANA LATE THIS EVENING THEN TRACK SOUTHEAST ACROSS THE AREA OVERNIGHT. WITH THE STRONG SOUTHWEST FLOW AHEAD OF THE FRONT DEW POINTS RISE INTO THE MID 60S ALONG THE FRONT. LAPSE RATES BECOME UNSTABLE WITH LI/S AT MID AFTERNOON -4 TO -6 ALONG THE FRONT. EXPECT THAT SOME THUNDERSTORMS COULD BECOME SEVERE WITH STRONG WINDS BEING THE PRIMARY CONCERN. THE STRONGEST STORMS WILL BE NEAR AND NORTH OF THE OHIO RIVER WITH STORMS WEAKENING AS THE LINE MOVES INTO CENTRAL KENTUCKY. LOW CLOUDS AND RAIN WILL CONTINUE BEHIND THE FRONT FOR SEVERAL HOURS WITH CLOUDS LIFTING AND DECREASING DURING THE AFTERNOON HOURS ON WEDNESDAY. MUCH COLDER AIR WILL POUR INTO THE REGION BEHIND THE FRONT WITH HIGH TEMPERATURES ON WEDNESDAY NEARLY 20 DEGREES COOLER THAN TODAY. SCHOLZ .LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)... UPPER TROF STILL SCHEDULED TO PASS FROM NORTHWEST TO SOUTHEAST THROUGH THE REGION THURSDAY AFTERNOON. MODELS HAVE STRENGTHENED THIS SYSTEM ALOFT WITH LOWER HEIGHTS AND A BIT COOLER 500HPA TEMPERATURES. MODELS HAVE ALSO STRENGTHENED THIS SYSTEM AT THE SURFACE AND ARE SHOWING A VERY WEAK SURFACE TROF ASSOCIATED WITH IT...WHICH WILL ALSO PASS THROUGH SOUTHERN INDIANA AND CENTRAL KENTUCKY ON THURSDAY. MOISTURE DEPTH AND LIFT HAVE INCREASED SLIGHTLY TOO. THE MAIN POOL OF MOISTURE STILL APPEARS TO SLIDE FROM OHIO INTO EASTERN KENTUCKY WITH LMK/S BLUEGRASS COUNTIES ON THE SOUTHWEST EDGE. MID-LEVEL LAPSE RATES SHOULD REACH 7C DEG/KM WITH SURFACE BASED LIFTED INDEX TO -1 DURING THE HEAT OF THE DAY (USING THAT TERM LOOSELY...WITH HIGHS EXPECTED IN THE MIDDLE 60S IN THE BLUEGRASS ON THURSDAY). SO...BOTTOM LINE IS A CHANCE OF THUNDERSHOWERS IS NECESSARY FOR THE BLUEGRASS COUNTIES...WITH JUST AN ISOLATED SHOWER OR THUNDERSTORM OVER THE REST OF CENTRAL KENTUCKY AND MOST OF SOUTHERN INDIANA. THE BEST CHANCES WILL BE IN THE EARLY AFTERNOON AFTER THE SUN HAS HAD A CHANCE TO STIR THINGS UP AND AS THAT TROF IS PASSING THROUGH. THOUGH A SPRINKLE WILL BE POSSIBLE BEFORE DAWN IN SOUTHERN INDIANA AND A LINGERING SHOWER POSSIBLE THURSDAY EVENING FROM WINCHESTER TO ALBANY...THE BULK OF THE ACTIVITY SHOULD BE DURING THE DAY. THAT SHOULD BE ABOUT IT FOR WET WEATHER IN THE LONG TERM. A STRONG DRY SURFACE HIGH WILL BUILD SOUTHWARD INTO THE OHIO AND TENNESSEE VALLEYS FRIDAY AND SATURDAY. A WEAK COLD FRONT WILL MAKE A RUN AT US FROM THE NORTH SUNDAY AND MONDAY BUT WILL WASH OUT BEFORE GETTING THIS FAR SOUTH. THEN ON TUESDAY WE WILL SIT BETWEEN HIGH PRESSURE TO OUR EAST AND A STORM SYSTEM OVER THE PLAINS. UPSTAIRS...RIDGING WILL WEAKLY DEVELOP OVERHEAD FROM FRIDAY INTO THE WEEKEND...AND THEN INCREASE MORE DRAMATICALLY EARLY NEXT WEEK. AS A RESULT AFTERNOON HIGHS WILL REBOUND BACK INTO THE 80S MONDAY AND ESPECIALLY TUESDAY. 13 .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, May 15, 3:30 PM EDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 330 PM EDT TUE MAY 15 2007 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-160830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 330 PM EDT (230 PM CDT) TUE MAY 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. NUMEROUS THUNDERSTORMS WILL PRECEDE AND ACCOMPANY A COLD FRONT AS IT CROSSES THE REGION TONIGHT. THESE STORMS WILL MOVE INTO SOUTH CENTRAL INDIANA BETWEEN 7PM AND 9PM...THEN CROSS CENTRAL KENTUCKY DURING THE NIGHT. THE STRONGEST STORMS WILL AFFECT SOUTH CENTRAL INDIANA AND PARTS OF NORTH CENTRAL KENTUCKY NEAR THE OHIO RIVER BEFORE MIDNIGHT AND THEN WEAKEN AS THEY MOVE SOUTHEAST INTO EAST CENTRAL AND SOUTH CENTRAL PARTS OF KENTUCKY OVERNIGHT. THE PRIMARY SEVERE THREAT SHOULD BE DAMAGING WIND GUSTS. ALL STORMS WILL PRODUCE LIGHTNING AND A PERIOD OF HEAVY RAIN. A FEW STORMS COULD PRODUCE SMALL HAIL AS WELL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AS A WEAK DISTURBANCE MOVES THROUGH. THE BEST CHANCES WILL BE IN THE BLUE GRASS REGION AROUND LEXINGTON. THE STRONGEST STORMS MAY BE CAPABLE OF SOME BRIEF VERY SMALL HAIL...BUT SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING. 13
In the hours before
Special weather statement, May 15, 7:23 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 723 PM EDT TUE MAY 15 2007 INZ076-083-084-089-KYZ023-026-160030- CRAWFORD-DUBOIS-HANCOCK-OHIO-ORANGE-PERRY- 623 PM CDT TUE MAY 15 2007 AT 621 PM CDT THUNDERSTORMS WERE MOVING INTO JASPER INDIANA SOUTH TO GRANDVIEW AND HARTFORD. THE STORMS WERE MOVING NORTHEAST AT 35 MPH. FREQUENT LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR ...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 45 MPH...ARE EXPECTED. THE THUNDERSTORMS WILL BE... NEAR CANNELTON BY 640 PM CDT. NEAR ENGLISH BY 810 PM EDT. JA
Special weather statement, May 15, 8:13 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 813 PM EDT TUE MAY 15 2007 KYZ026-160045- OHIO- 713 PM CDT TUE MAY 15 2007 ...STRONG THUNDERSTORM MOVING THROUGH OHIO COUNTY... AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF HARTFORD...OR 22 MILES SOUTHEAST OF OWENSBORO...AND MOVING EAST AT 45 MPH. FREQUENT LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH... ARE EXPECTED WITH THIS STORM. THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN MILE MARKERS 107 AND 94. JA
Local storm report, May 15, 8:36 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
836 PM EDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG FORDSVILLE 37.64N 86.72W
05/15/2007 OHIO KY LAW ENFORCEMENT
SEVERAL POWER LINES DOWN IN WESTERN OHIO COUNTY WITH
SEVERAL TREES DOWN IN NORTHERN PORTION.
&&
LDSpecial weather statement, May 15, 8:38 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 838 PM EDT TUE MAY 15 2007 INZ090-KYZ024-025-027-028-160130- BRECKINRIDGE-GRAYSON-HARDIN-HARRISON-MEADE- 838 PM EDT TUE MAY 15 2007 ...A LINE OF STRONG STORMS WILL MOVE ACROSS MEADE...BRECKINRIDGE...HARRISON AND HARDIN COUNTIES BY 930 PM EDT... AT 834 PM EDT(734 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF ENGLISH TO 15 MILES WEST OF LEITCHFIELD. THESE STORMS WERE MOVING EAST AT 30 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH... ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR BRANDENBURG BY 850 PM EDT. NEAR CORYDON BY 855 PM EDT. NEAR LEITCHFIELD BY 800 PM CDT. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. JSD
Special weather statement, May 15, 8:50 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 850 PM EDT TUE MAY 15 2007 INZ077-090-091-160200- WASHINGTON IN-HARRISON IN-FLOYD IN- INCLUDING THE CITIES OF...SALEM...CORYDON...NEW ALBANY 850 PM EDT TUE MAY 15 2007 SOME STRONG THUNDERSTORMS WILL MOVE THROUGH NORTHERN WASHINGTON AND HARRISON COUNTIES IN SOUTH CENTRAL INDIANA. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH... FREQUENT LIGHTNING... A PERIOD OF VERY HEAVY RAIN... AND SMALL HAIL. WHEN THE STORM APPROACHES MOVE TO A SAFE INDOOR LOCATION. JA
Local storm report, May 15, 8:57 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
857 PM EDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG ORLEANS 38.66N 86.45W
05/15/2007 ORANGE IN LAW ENFORCEMENT
POWER LINES DOWNED
&&
LDThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 8:32 PM EDT | Severe Thunderstorm Warning | LMK | Orange | 28 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.